MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHETIC, HIP

ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Naturally Worn (2988)
Health Effect - Clinical Codes Metal Related Pathology (4530); High metal ion levels (4847)
Date of Event 07/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision procedure approximately 7 years post implantation due to suspected metalosis.Acetabular liner and femoral head were revised.According to the information provided, there was visible wear noted on trunion and femoral head taper.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: australia.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2023 - 02225 the device will not be returned for analysis as it¿s location is not known; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted h3 other text : device location is unknown.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: updated: g3; h2; h3; h6; h8.H6: proposed component code: mechanical (g04)- head.Visual examination of the provided pictures identified dark discoloration to both the trunnion of the femoral stem and taper of the femoral head.Both devices are covered in bio-debris.No further evaluation can be made from the provided pictures.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records identified the following: an initial left tha was performed on (b)(6) 2016.The patient developed elevated metal ions and a revision occurred on (b)(6) 2023 due to suspected metallosis.It was noted in the per that there was visible wear to the stem and head.The head and liner were explanted and replaced.Images were not sent to mmi.A definitive root cause cannot be determined.This complaint was confirmed based on the provided medical records and pictures.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17584398
Report Number0002648920-2023-00194
Device Sequence Number4802114
Product Code LPH
UDI-Device Identifier00889024144736
UDI-Public(01)00889024144736(17)251130(10)63215268
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue Number00801803603
Device Lot Number63215268
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN STEM, UNKNOWN LINER.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexFemale